Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 27, 2012Whitfield County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2012, 7:49 PM EDT for Whitfield County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 7:49 PM EDT (23:49 UTC)
Expired
Jul 27, 2012, 8:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS82 KFFC 272349
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT FRI JUL 27 2012

GAZ003>005-280015-
749 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...MURRAY AND CATOOSA COUNTIES UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COHUTTA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SALEM...TUNNEL HILL...
VARNELL...RINGGOLD...COHUTTA...BEAVERDALE...ETON...CRANDALL...
SUMAC...CISCO...GREGORY AND TENNGA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3481 8466 3484 8514 3499 8509 3499 8464
TIME...MOT...LOC 2349Z 265DEG 15KT 3496 8495

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:10 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 27, 3:10 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT FRI JUL 27 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MAIN FORECAST CONCERN IS THUNDERSTORM POTENTIAL THROUGH TOMORROW
ASSOCIATED WITH SEVERAL SHORTWAVES TRAVELING ALONG THE UPPER LEVEL
TROUGH SITUATED ACROSS THE EASTERN CONUS. A VERY MOIST AND UNSTABLE
ATMOSPHERE IS IN PLACE WITH MLCAPE VALUES OF NEAR 3000 J/KG AND PW
VALUES NEAR AND ABOVE 2.0 INCHES. SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT HAS BEEN OCCURRING ACROSS THE FORECAST AREA EARLY THIS
AFTERNOON WITH A BIT BETTER ORGANIZED ACTIVITY ACROSS THE SOUTHERN
PORTION THAT INITIATED NEAR AN AREA OF ENHANCED BAROCLINICITY DUE TO
SOLAR SHELTERING FROM REMNANT CLOUD COVERAGE THIS MORNING. AMONG THE
ENSEMBLE OF AVAILABLE HI-RES GUIDANCE SOLUTIONS...THE HRRR SO FAR
HAS BEEN VERIFYING WELL WITH THE EARLY CONVECTIVE DEVELOPMENT AND IS
STARTING TO PICK UP MORE ON THE INFLUENCE OF THE SHORTWAVE IN THE
NORTHERN PORTION CLOSER TO 00Z THIS EVENING. THE WRF IS A BIT MORE
ROBUST WITH THIS LATER DEVELOPMENT. WILL THEREFORE EXPECT SEVERAL
ROUNDS OF DEVELOPMENT FROM THIS AFTERNOON THROUGH TONIGHT WITH THE
MORE ORGANIZED DEVELOPMENT AND GREATER SEVERE POTENTIAL OCCURRING
FROM ABOUT 23-02Z ACROSS THE NORTH. SPC ALSO HAS THIS AREA INCLUDED
IN A SLIGHT RISK. THE MAIN THREATS WILL BE STRONG WINDS AND HEAVY
RAINFALL WITH DOWNDRAFT CAPE ALREADY NEAR 1000 J/KG ACROSS THE NORTH
AND MUCH HYDROMETEOR LOADING EXPECTED WITH SUCH A MOIST THERMAL
PROFILE. FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE POSSIBLE.
ISOLATED SEVERE STORM POTENTIAL IS ACROSS THE SOUTH AS WELL AS THE
MORE ENHANCED MOISTURE FIELD RESIDES NEAR A PERSISTENT SFC TROUGH.
HAVE GONE WITH LIKELY POPS IN THE NORTH AND SOUTH FROM 21-00Z
TRENDING INTO CHANCE POPS TONIGHT AND DECREASING TO SLIGHT ACROSS
THE NORTH NEAR EARLY MORNING.

MAINTAINING CHANCE POPS ACROSS SOUTHERN PORTION OVERNIGHT AND
EXPANDING BACK ACROSS MAJORITY OF AREA ON SATURDAY AS THE NAM
SUGGESTS ANOTHER SHORTWAVE RIPPLING ALONG UPPER TROUGH. GUIDANCE IS
IN GENERAL AGREEMENT WITH THE MAIN TROUGH AXIS LINGERING NEAR THE
EASTERN PORTION OF THE AREA INTO SUNDAY. PORTIONS OF THE SOUTH AND
EAST WILL THEREFORE HAVE SLIGHT TO CHANCE POPS OVERNIGHT SATURDAY.

FOR TEMPS...BLEND OF MAV AND MET LOOKS REASONABLE WITH GENERALLY
LOWER TEMPS THAN PREVIOUS DAYS AND INCREASED CLOUD COVERAGE
EXPECTED. ATTM THE PROGGED TEMPS AND DEWPOINTS DO NOT MEET HEAT
ADVISORY CRITERIA FOR SATURDAY... SO AM CURRENTLY PLANNING ON NO
ADDITIONAL ISSUANCE.

BAKER

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NOT MUCH CHANGE TO THE PREVIOUS GRIDS. DID INCREASE POPS ON SUNDAY
IN RESPONSE TO THE WEAK STATIONARY FRONT AND PROXIMITY OF THE
TROUGH AXIS...PROGGED TO BE PRETTY MUCH PARKED OVER THE
APPALACHIANS DURING THE DAY ON SUNDAY...WITH A SHORTWAVE PUSHING
INTO THE AREA. BEST CHANCES WILL BE IN THE SOUTHEAST HALF TO 2/3
OF THE FORECAST AREA...BUT CANNOT RULE OUT TOPOGRAPHICALLY-INDUCED
CONVECTION IN THE NORTHEAST MOUNTAINS. THE NAM GOES A LITTLE NUTS
WITH CONVECTION AS THE RESULT OF A VORT LOBE RIDING DOWN THE FLOW
ALOFT. ECMWF DOES ACTUALLY HAVE SOMETHING SIMILAR BUT WITH LESS
CONVECTIVE FEEDBACK AND THUS A MORE REASONABLE QPF FIELD.
OTHERWISE...ONLY MINOR CHANGES MADE TO THE EXTENDED PARTIALLY TO
ACCOUNT FOR NEW GUIDANCE MODERATING THE TEMPS SOMEWHAT MONDAY INTO
TUESDAY. SEE PREVIOUS DISCUSSION BELOW.

TDP

PREV DISCUSSION... /ISSUED 346 AM EDT FRI JUL 27 2012/
A COLD FRONT OVER THE CENTRAL GA AREA EARLY SUNDAY WILL LIKELY
BECOME STATIONARY...DISSIPATING INTO TUESDAY. DURING THIS TIME AN
UPPER TROUGH SETS UP OVER THE EASTERN STATES WITH NW FLOW
AFFECTING THE AREA AND THE POTENTIAL FOR SHORT WAVES IN THAT FLOW
TO BRING SOME AMOUNT OF SHOWERS AND THUNDERSTORMS TO THE AREA.
THIS PATTERN LOOKS TO CONTINUE THROUGH THE REST OF THE LONG TERM
WITH INDICATIONS OF ANOTHER FRONT MOVING TO THE AREA ON THURSDAY.

AS THE UPPER TROUGH BECOMES BETTER ESTABLISHED AND DEEPENS OVER THE
AREA DURING MID WEEK OR SO...THIS SHOULD COOL HIGH TEMPERATURES
CLOSER TO NORMAL.

&&

.AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS EXPECTED AND REDUCED VSBYS POSSIBLE WITH ANY
CONVECTION. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN
DEVELOPING THIS AFTERNOON AND SHOULD CONTINUE INTO THIS EVENING
WITH ANOTHER MORE WIDESPREAD ROUND POSSIBLE CLOSER TO 00Z FOR THE
NORTHERN SITES. CURRENTLY INCLUDING TEMPO GROUP FOR -TSRA FROM
19-23Z TODAY WITH THE POTENTIAL FOR EXTENDING IT TO ABOUT 02Z
LATER ON. CIGS HAVE RAISED TO NEAR BKN040. THERE IS THE POTENTIAL
FOR MVFR CIGS NEAR 13Z TOMORROW WITH SOME LOW LEVEL MOISTURE...BUT
WILL GO FEW030 BECOMING SCT040 BY 15Z FOR NOW. WINDS MOSTLY WEST
BECOMING WNW.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE IN DURATION OF CONVECTION TODAY AND CIGS OVERNIGHT.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  95  72  94 /  30  40  20  20
ATLANTA         74  93  75  92 /  30  40  10  20
BLAIRSVILLE     66  89  66  88 /  40  30  10  20
CARTERSVILLE    71  93  70  92 /  40  30  10  10
COLUMBUS        76  94  76  93 /  30  40  20  30
GAINESVILLE     72  91  73  93 /  30  30  20  20
MACON           74  94  74  94 /  30  40  20  30
ROME            71  94  70  93 /  30  30  10  10
PEACHTREE CITY  72  93  70  91 /  30  40  20  20
VIDALIA         76  95  76  94 /  30  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MONTGOMERY...PULASKI...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WHEELER...WILCOX...
WILKINSON.

&&

SHORT TERM...BAKER
LONG TERM....TDP
AVIATION...BAKER
Hazardous weather outlook, Jul 27, 5:15 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT FRI JUL 27 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA LATER THIS AFTERNOON OR
EVENING WITH A SURFACE TROUGH OVER THE CAROLINAS AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND EXCESSIVE LIGHTNING. LARGE HAIL AND HEAVY RAIN WILL ALSO BE
POSSIBLE. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THIS
AFTERNOON AND EVENING OVER NORTH AND CENTRAL GEORGIA BUT STRONG
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. ALSO A HEAT ADVISORY IS
IN EFFECT FOR THE SOUTHEAST FORECAST AREA. REFER TO THE HEAT
ADVISORY STATEMENT FOR MORE INFORMATION.

.DISCUSSION...
WITH PLENTY OF MOISTURE IN PLACE...CAPES WILL INCREASE TO 3000 THIS
AFTERNOON WITH A WEAK UPPER LEVEL DISTURBANCE AND COLD FRONT MOVING
TO THE AREA. THIS WILL GIVE THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 27, 6:09 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT FRI JUL 27 2012

GAZ067>069-078-079-272230-
609 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT...PIKE...
MERIWETHER...UPSON AND HARRIS COUNTIES UNTIL 630 PM EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ZEBULON TO HAMILTON...MOVING EAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...PIKE...MERIWETHER...UPSON AND HARRIS COUNTIES THROUGH
630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONCORD...LAKE HARDING...MOUNTAIN HILL...PINE MOUNTAIN VALLEY...
MULBERRY GROVE...F.D. ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY
GARDENS...HAMILTON...HILLTOP...HOLLONVILLE...MOLENA...WILLIAMSON...
RALEIGH...HARRIS CITY AND STOVALL. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3287 8497 3287 8487 3296 8486 3318 8456
      3318 8450 3321 8445 3321 8440 3319 8437
      3319 8425 3308 8424 3299 8427 3299 8422
      3259 8465 3269 8512 3273 8512 3274 8514
TIME...MOT...LOC 2209Z 268DEG 10KT 3309 8435 3287 8467
          3272 8491
Special weather statement, Jul 27, 6:42 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT FRI JUL 27 2012

GAZ011-019-272315-
642 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 715 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TIDINGS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HOLLAND...CHATTOOGAVILLE...JAMES H.
FLOYD STATE PARK...LYERLY...BERRYTON...SUMMERVILLE...TRION...
SUBLIGNA...TIDINGS...LAKE MARVIN...COOSA...EVERETT SPRINGS...
ARMUCHEE...ROME AND SHANNON. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3457 8531 3459 8507 3455 8506 3454 8509
      3447 8509 3446 8511 3443 8509 3442 8511
      3440 8509 3439 8501 3435 8501 3419 8528
      3435 8548 3443 8550
TIME...MOT...LOC 2243Z 306DEG 12KT 3444 8528
Special weather statement, Jul 27, 7:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT FRI JUL 27 2012

GAZ078-079-089-272330-
700 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TALBOT...MUSCOGEE AND HARRIS COUNTIES UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WOODLAND TO GOAT ROCK LAKE...MOVING
SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...MUSCOGEE AND HARRIS COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SHILOH...FLINT HILL...
WOODLAND...GOAT ROCK LAKE...LAKE HARDING...WHITESVILLE-PINE LAKE...
MOUNTAIN HILL...PINE MOUNTAIN VALLEY...HAMILTON...JONES CROSSROADS...
PLEASANT HILL...MULBERRY GROVE...CATAULA...FORTSON AND WAVERLY HALL.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3285 8456 3288 8449 3282 8445 3284 8442
      3278 8438 3274 8429 3272 8434 3256 8441
      3252 8471 3242 8477 3241 8488 3237 8496
      3238 8499 3243 8497 3251 8501 3264 8511
      3274 8511 3281 8517 3285 8515 3287 8519
TIME...MOT...LOC 2300Z 313DEG 12KT 3273 8457 3272 8479
          3261 8506
Special weather statement, Jul 27, 7:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT FRI JUL 27 2012

GAZ012-020-021-272345-
715 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 745 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOLSOM...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FOLSOM...ADAIRSVILLE...
SONORAVILLE...FAIRMOUNT...FUNKHOUSER...PINE LOG...WALESKA...LAKE
ARROWHEAD...SALACOA VALLEY...RED TOP MOUNTAIN STATE PARK AND WHITE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3442 8465 3441 8465 3441 8463 3433 8447
      3414 8472 3438 8496 3451 8480
TIME...MOT...LOC 2315Z 316DEG 13KT 3438 8481
Special weather statement, Jul 27, 7:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT FRI JUL 27 2012

GAZ078>080-089>091-280015-
740 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN TALBOT...MUSCOGEE...MARION...TAYLOR...CHATTAHOOCHEE AND HARRIS
COUNTIES UNTIL 815 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TALBOTTON TO 13 MILES WEST OF
FORT BENNING/LAWSON ARMY AIR FIELD...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS TALBOT...MUSCOGEE...MARION...TAYLOR...CHATTAHOOCHEE AND HARRIS
COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SHILOH...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...MIDLAND...
COLUMBUS...BIG LAZER CREEK WMA...PO BIDDY CROSSROADS...OLIVE
BRANCH...BAUGHVILLE...FLINT HILL...WOODLAND AND TALBOTTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3287 8485 3285 8456 3288 8449 3282 8445
      3283 8441 3278 8438 3275 8429 3272 8432
      3259 8414 3234 8472 3223 8492 3227 8490
      3232 8501 3243 8497 3264 8510 3274 8511
      3276 8515 3278 8513 3285 8515 3287 8519
TIME...MOT...LOC 2340Z 314DEG 12KT 3266 8448 3249 8490
          3232 8519
Special weather statement, Jul 27, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT FRI JUL 27 2012

GAZ003>005-280015-
749 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...MURRAY AND CATOOSA COUNTIES UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COHUTTA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SALEM...TUNNEL HILL...
VARNELL...RINGGOLD...COHUTTA...BEAVERDALE...ETON...CRANDALL...
SUMAC...CISCO...GREGORY AND TENNGA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3481 8466 3484 8514 3499 8509 3499 8464
TIME...MOT...LOC 2349Z 265DEG 15KT 3496 8495

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:08 PM EDTSpecial Weather StatementFFCCrawford, Monroe37 min
Jul 26, 8:15 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford33 min
Jul 26, 10:29 PM EDTSpecial Weather StatementFFCBartow31 min
Jul 27, 12:00 AM EDTSpecial Weather StatementFFCGordon30 min
Jul 27, 3:53 AM EDTHeat AdvisoryFFCBleckley, Crisp, Dodge, Dooly, Emanuel, Houston and 13 more15 hr
Jul 27, 4:08 AM EDTSpecial Weather StatementFFCCrisp52 min
Jul 27, 4:36 AM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox54 min
Jul 27, 6:03 AM EDTSpecial Weather StatementFFCTelfair27 min
Jul 27, 1:19 PM EDTSpecial Weather StatementFFCHouston, Peach26 min
Jul 27, 1:26 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Jul 27, 1:32 PM EDTSpecial Weather StatementFFCSumter28 min
Jul 27, 1:43 PM EDTSpecial Weather StatementFFCDooly, Houston32 min
Jul 27, 1:52 PM EDTSpecial Weather StatementFFCPutnam23 min
Jul 27, 1:54 PM EDTSpecial Weather StatementFFCSchley, Sumter36 min
Jul 27, 2:05 PM EDTSpecial Weather StatementFFCTreutlen25 min
Jul 27, 2:07 PM EDTSpecial Weather StatementFFCDooly, Houston23 min
Jul 27, 2:25 PM EDTSpecial Weather StatementFFCDooly, Houston35 min
Jul 27, 2:47 PM EDTSpecial Weather StatementFFCTalbot28 min
Jul 27, 2:56 PM EDTSpecial Weather StatementFFCBaldwin34 min
Jul 27, 3:01 PM EDTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Pulaski, Wilcox29 min
Jul 27, 3:05 PM EDTSpecial Weather StatementFFCUpson25 min
Jul 27, 3:26 PM EDTSpecial Weather StatementFFCWilkinson34 min
Jul 27, 3:30 PM EDTSpecial Weather StatementFFCWashington30 min
Jul 27, 3:33 PM EDTSpecial Weather StatementFFCUpson27 min
Jul 27, 3:35 PM EDTSpecial Weather StatementFFCJones25 min
Jul 27, 3:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Jul 27, 3:45 PM EDTSpecial Weather StatementFFCPolk30 min
Jul 27, 3:48 PM EDTSpecial Weather StatementFFCCarroll27 min
Jul 27, 3:50 PM EDTSevere Thunderstorm WarningFFCPolk25 min
Jul 27, 3:51 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jul 27, 3:54 PM EDTSpecial Weather StatementFFCCrawford, Marion, Taylor36 min
Jul 27, 4:06 PM EDTSpecial Weather StatementFFCPutnam24 min
Jul 27, 4:09 PM EDTSpecial Weather StatementFFCHeard36 min
Jul 27, 4:22 PM EDTSpecial Weather StatementFFCCrawford, Taylor38 min
Jul 27, 4:26 PM EDTSevere Thunderstorm WarningFFCWashington34 min
Jul 27, 4:35 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale25 min
Jul 27, 4:39 PM EDTSevere Thunderstorm WarningFFCCoweta51 min
Jul 27, 4:44 PM EDTSpecial Weather StatementFFCFayette31 min
Jul 27, 4:50 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale40 min
Jul 27, 4:55 PM EDTSpecial Weather StatementFFCOconee, Walton35 min
Jul 27, 4:59 PM EDTSpecial Weather StatementFFCJefferson31 min
Jul 27, 5:01 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington44 min
Jul 27, 5:09 PM EDTSpecial Weather StatementFFCHenry36 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Spalding48 min
Jul 27, 5:21 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Spalding39 min
Jul 27, 5:24 PM EDTSpecial Weather StatementFFCMorgan, Oconee, Oglethorpe36 min
Jul 27, 5:32 PM EDTSpecial Weather StatementFFCPike28 min
Jul 27, 5:44 PM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
Jul 27, 5:55 PM EDTSpecial Weather StatementFFCButts, Jasper, Lamar, Spalding35 min
Jul 27, 6:01 PM EDTSpecial Weather StatementFFCWhite29 min
Jul 27, 6:09 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot21 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe, Pike, Spalding, Upson47 min
Jul 27, 6:42 PM EDTSpecial Weather StatementFFCChattooga, Floyd33 min
Jul 27, 7:00 PM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot30 min
Jul 27, 7:02 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee43 min
Jul 27, 7:15 PM EDTSpecial Weather StatementFFCBartow30 min
Jul 27, 7:33 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee42 min
Jul 27, 7:40 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee, Talbot, Taylor35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.